Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

Treatment of Postural Hypotension - Online Doctor Chats

Date : 13-Jan-2012
User rating for this question
Very Good Posted in: Hypertension and Heart Disease
Answered by

General & Family Physician
Practicing since : 2004
Answered : 40 Questions
Doctor :   Hi
Doctor :  
How can I help you?
User :   hi
User :   I have been suffering from the last few days.
Doctor :   Can you explain me about your problem?

User :   main complaints are dizziness & low blood presure. Unable to walk properly or do my work
Doctor :  
Ok did you check your blood pressure, pulse ?
User :   yes.
Doctor :   May I know the values at two different times?

User :   90/60 & 110/65
User :   earlier i was on medicines for thyroid & high bloddpressure, elevated blood sugar .
Doctor :  
Ok
Doctor :  
May I know your age, gender and what medicines were you taking previously?
User :   37 years old, Male
User :   Medicines are Thyronorm 50, Carbophage 500, Eslo 2.5, Coversyl 4mg, Path 15, Tonact TG
Doctor :  
Ok
Doctor :  
On how many occasions did the BP went less than 90 / 60 when measured?
User :   It was 90/60 only once, never below that
Doctor :   What is your pulse rate?

User :   80
User :   does being hypothyroid affect BP also
Doctor :  
Yes
User :   so what to do
Doctor :  
Did you see the Doctor for adjustment of the antihypertensive medication
User :   ya had met him.
User :   he says everything is ok
User :   but i dont think alls ok.
Doctor :  
have you reported your symptoms to your doctor who prescribed the blood pressure medications?
User :   yes
Doctor :  
was any medications reduced in dose or removed?
User :   ya thyronorm was raised from 25 to 50
Doctor :  
when was the last time you checked the thyroid status?
User :   October 7th 2009
Doctor :  
could you tell me the report?
Doctor :  
was any BP medicines reduced in dose?or readjusted in dose?
User :   T3-133, T4-9.90, TSH-15.7
Doctor :  
what was your blood pressure before starting these medications?
Doctor :  
ok, so increasing the dose of Thyronorm was fine
User :   my doctore does not mention the BP levels to me
Doctor :  
then how did you come to know your blood pressure readings?
User :   No change or reduction in BP medicines
User :   i got my BP tested at a health care centre & also took the reading at home
Doctor :  
ok
Doctor :  
do you feel the sypmtoms of dizziness when changing positions from sitting to standing or lying down to standing?
Doctor :  
how many glasses of water do you consume per day?
User :   ya its more when i get up from sitting position or lying down position. Otherewise also there is some heaviness in the head which continues
Doctor :  
ok
User :   I consume around 7-8 glasses of water/day
Doctor :  
do you feel these symptoms after having food/meals?
User :   no. it has become more severe in the last 3-4 days. The symptoms are alw there, not only after food
Doctor :  
ok
Doctor :  
as per the history given by you about the symptoms
Doctor :  
you probably have something called as postural hypotension
Doctor :  
which could be realted to teh blood pressure medications also
Doctor :  
so you will need a dose reduction of your blood pressure medications under constant supervision and monitoring of blood pressure
Doctor :  
also increase your water intake to about 10 per day and take coffee atleast once a day. this will help you feel better
User :   ok
Doctor :  
have you followed what i have said?
User :   i recently gave up tobacco instantly (2-3 days back). Would that be affecting the blood pressure levels?
Doctor :  
leaving/quitting tobacco is good
Doctor :  
it will improve the blood circulation in the body
Doctor :  
and have a minimal role in reducing the blood pressure, but this effect wil take few months
User :   Is there anything to help the restlesness feeling I have ? the craving to have tobacco onc
Doctor :  
is there anything else i can help you with?
Doctor :  
the restlessness that you feel is quite normal,
Doctor :  
you can do alternate activities to distract from it
Doctor :  
like playing your favorite game
Doctor :  
other relaxation techniques like having a hot bath
Doctor :  
swimming
Doctor :  
also there are chewing gums that might help you
User :   can i have the name of some medicated chewing gums
Doctor :  
the symptoms that youu feel is due to the nicotine withdrawl from your body after stopping the use of tobaaco
Doctor :   the chewing gums that come for this purpose also contain nicotine

Doctor :   so practicing other alternative techniques is better
User :   ok
Doctor :   there are some non nicotine replacement therapies
Doctor :  
that can help you along with the counselling from a deaddiction medicine specialist (psychiatrist), in addition to the other techniques
Doctor :  
of relaxation
User :   ok
Doctor :   did you follow what i have said?
User :   yes i have
User :   and thanks a lot for the advise
Doctor :  
is there anything else i can help you with?
User :   no thanks
Doctor :  
Please fill the feedback form say done when done.
User :   done
Doctor :   Thanks for consulting HealthcareMagic. Bye for now. Please chat with our doctors 24/7 for medical queries.
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor